NCLEX LVN

Card Set Information

Author:
Anonymous
ID:
177766
Filename:
NCLEX LVN
Updated:
2012-10-15 21:05:58
Tags:
NCLEX LVN PHARM
Folders:

Description:
NCLEX LVN (PHARM)
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user Anonymous on FreezingBlue Flashcards. What would you like to do?


  1. The client diagnosed with iron-deficiency anemia is being discharged. Which statement by the client indicates the medication teaching has been effective?
    1. I should perform a fecal occult test daily on my stool
    2. I should crush my medication and take it with food
    3. I must take my medication at night to preven dizziness
    4. I should except my bowel movement to be greenish black
    • 4. I should except my bowel movement to be greenish
    • Iron causes the stool to turn greenish black and can mask the appearance of blood in stool. The client should know that this will occur.
  2. The nurse is preparing to administer medication to the following clients. Which medication should the nurse quesion?
    1. Biguanide metformin (Glucophage) to client with Type 1 diabetes who has a blood glucose level of 180 mg/dL
    2. Loop diuretic bumetanide (Bumex) to a client diagnosed with essential hypertension who has a B/P of 110/70.
    3. The anticoagulant warfarin (Coumadin) to a client diagnosed with congestive heart failure who has an INR of 4.2
    4. The central-acting alpha agonist clonide (Catapres) to a client diagnosed with heart failure who has an apical pulse of 64
    3. The anticoagulant warfarin (Coumadin) to a client diagnosed with congestive heart failure who has an INR of 4.2

    The INR is higher than the therapeutic range (NORMAL INR 2-3); therefore, the nurse should question administering the medicaiton.
  3. The client diagnosed with acut pancreatitis is placed on total parental nutrition (TPN). Which interventions should the nurse implement?
    1. Monitor blood glucose levels daily
    2. Ensure the TPN is infused on a pump
    3. Check the client's liver function studies
    4. Change the TPN IV tubing every 72 hours.
    2. Ensure the TPN is infused on a pump.

    TPN should always be infused on an intravenous pump to ensure that the fluid does not infuse too fast, which could lead to a life-threatning complication from hyperglycemia.
  4. The client tells the nurse, "I would like to get the vaccine for hepatitis A." Which response would be most approriate by the nurse?
    1. "There is no vaccination against hepatitis A"
    2. "The vaccination must be administered in two doses"
    3. "Have you recieved the hepatitis C vaccination yet?"
    4. "Why are you interested in recieving this vaccine?"
    2. "The vaccination must be administered in two doses"

    Hepatitis A vaccination must be adminstered in two doses for prevention.
  5. The nurse is caring for a client diagnosed with cardiogenic shock who is recieving a dopamine drip, a symphathomimetic. Which intervention should the nurse implement?
    1. Aspirate the injection site to avoid injecting directly into the vein
    2. Do not adminster any alkaline solutions in the same tubing as dopamine
    3. Cover the tubing ang glass bottle with protective covering
    4. Administer the dopamine via a Y-tubing along with normal saline (0.9%)

What would you like to do?

Home > Flashcards > Print Preview